MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175262110
Medical Device Problem Codes Bent (1059); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent was removed during a stent replacement procedure performed in the ureter.The date of the procedure was not reported.According to the complainant, there was difficulty in removing the stent.During procedure, it was noticed that the renal side tail of the stent would not become straight when the guidewire was inserted into it.The guidewire came out from the side hole of the stent tail.The stent was removed successfully with the guidewire after several attempts.A new stent was then implanted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual analysis of the returned stent found no anomalies or damages to the device.A functional inspection was performed, a mandrel 0.038 inches was inserted and advanced through the catheter, it passed through properly without resistance and both pigtails were straightened properly as expected while the mandrel remained inserted consequently not confirming the event of the pigtail unable to be straightened.The product could not be functionally evaluated with respect to the procedural factors encountered during the procedure therefore the failure reported as ¿stent difficulty removing¿ also could not be confirmed.The device showed no evidence of either the alleged issue or any defect which could have contributed to the event.Therefore", not confirmed returned" is selected as the most probable root cause for this complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent was removed during a stent replacement procedure.According to the complainant, there was difficulty in removing the stent.During procedure, it was noticed that the renal side tail of the stent would not become straight even when the guidewire was inserted into it.There were no patient complications reported as a result of this event.

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7349546
Report Number3005099803-2018-00809
Device Sequence Number10772528
Product Code FGE
UDI-Device Identifier08714729297413
UDI-Public08714729297413
Combination Product (Y/N)N
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006175262110
Device Catalogue Number175-262-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1